Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 26, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 17, 2022, 5:19 PM MST for Pima County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2022, 5:19 PM MST (00:19 UTC)
- Expired
- Jul 17, 2022, 7:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 64 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3153 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
599
WGUS55 KTWC 180019
FFWTWC
AZC019-180245-
/O.NEW.KTWC.FF.W.0026.220718T0019Z-220718T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
519 PM MST Sun Jul 17 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southeastern Pima County in southeastern Arizona...
* Until 745 PM MST.
* At 519 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
mainly rural areas of Southeastern Pima County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3178 11137 3173 11117 3165 11117 3160 11121
3169 11136
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AWH2 follow-up statements
868
WGUS75 KTWC 180112
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
612 PM MST Sun Jul 17 2022
AZC019-180245-
/O.CON.KTWC.FF.W.0026.000000T0000Z-220718T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
612 PM MST Sun Jul 17 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST THIS
EVENING FOR SOUTHEASTERN PIMA COUNTY...
At 612 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
mainly rural areas of Southeastern Pima County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3178 11137 3173 11117 3165 11117 3160 11121
3169 11136
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AWH100
WGUS75 KTWC 180238
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
738 PM MST Sun Jul 17 2022
AZC019-180248-
/O.EXP.KTWC.FF.W.0026.000000T0000Z-220718T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
738 PM MST Sun Jul 17 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MST THIS EVENING FOR
SOUTHEASTERN PIMA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3178 11137 3173 11117 3165 11117 3160 11121
3169 11136
$$
AWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:15 PM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 17, 2:15 PM MST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 215 PM MST Sun Jul 17 2022 .SYNOPSIS...Above average heat will continue through mid-week with a daily chance of mainly afternoon and evening showers and thunderstorms. An uptick in monsoon activity is possible after Wednesday into next weekend with temperatures returning closer to normal. && .DISCUSSION...Rather quiet on the radar scope this afternoon versus 24 hours ago. Still looking at isolated storms thru this evening with areas from Santa Cruz to central Pima county seeing the best chances. Need to keep eye on northern Sonora storms as some of them may move across wrn/cntrl Pima county overnight. Daily chances of mainly afternoon and evening showers and thunderstorms this upcoming week with the 2nd half of the week into next weekend looking to be rather active. && .AVIATION...Valid through 19/00Z. Less areal coverage of ISOLD-SCT SHRA/TSRA versus Saturday with storms mostly dissipating after 18/04Z. Storms primarily near and west of a line from KTUS to KOLS. ISOLD-SCT SHRA/TSRA returns again after 18/19z through the end of the forecast period. Diurnal SFC winds generally less than 12 kts with the exception of gusty and erratic thunderstorm outflows. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Temperatures will remain several degrees above average the next few days with daily thunderstorm chances. Strong and erratic outflow winds from the stronger storms are expected. Afternoon Min RH will stay above 15% with good to excellent recoveries. && .HYDROLOGY...The latest gauge readings on the Vamori Wash indicated that it is slowly receding with the Flood Warning in effect until 3 pm. This may need to be extended in time again. Additional rainfall is possible in this basin this evening which may cause another rise. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 17, 3:59 PM MST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tucson AZ
359 PM MST Sun Jul 17 2022
AZZ502>504-515-172345-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
359 PM MST Sun Jul 17 2022
...A strong thunderstorm will impact portions of central Pima County
through 445 PM MST...
At 358 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles east of Kitt Peak, or 25 miles east of Sells, moving west at 15
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Isidro, Kitt Peak, Fresnal, San Pedro, Santa Rosa Ranch, Pan Tak
and Ali Molina.
This includes the following highways...
Route 86 between mile markers 121 and 145.
Route 286 between mile markers 31 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3204 11134 3187 11139 3190 11179 3217 11171
TIME...MOT...LOC 2258Z 104DEG 14KT 3198 11145
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MJSSpecial weather statement, Jul 17, 4:37 PM MST, 42 minutes before
Special Weather Statement
National Weather Service Tucson AZ
437 PM MST Sun Jul 17 2022
AZZ506-511-180015-
Southeast Pinal County including Kearny/Mammoth/Oracle-Galiuro and
Pinaleno Mountains including Mount Graham-
437 PM MST Sun Jul 17 2022
...A strong thunderstorm will impact portions of southeastern Pinal
County through 515 PM MST...
At 436 PM MST, Doppler radar was tracking a strong thunderstorm near
Mammoth, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mammoth, San Manuel and Dudleyville.
This includes Route 77 between mile markers 99 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3280 11046 3259 11046 3261 11083 3292 11076
TIME...MOT...LOC 2336Z 105DEG 11KT 3271 11053
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WJMSpecial weather statement, Jul 17, 4:52 PM MST, 27 minutes before
Special Weather Statement
National Weather Service Tucson AZ
452 PM MST Sun Jul 17 2022
AZZ503-515-180030-
Upper Santa Cruz River and Altar Valleys including
Nogales-Baboquivari Mountains including Kitt Peak-
452 PM MST Sun Jul 17 2022
...A strong thunderstorm will impact portions of south central Pima
County through 530 PM MST...
At 452 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles north of Arivaca, or 19 miles northwest of Tubac, moving
northwest at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly remote areas of south central Pima
County.
This includes Route 286 between mile markers 14 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3182 11122 3164 11130 3168 11154 3193 11151
TIME...MOT...LOC 2352Z 114DEG 16KT 3176 11135
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MJSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:22 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 38 min |
| Jul 17, 5:34 PM MST | Special Weather Statement | TWC | Santa Cruz | 41 min |
| Jul 17, 5:56 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 49 min |
| Jul 17, 6:01 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 44 min |
| Jul 17, 6:06 PM MST | Special Weather Statement | TWC | Pima | 39 min |
| Jul 17, 6:11 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Jul 17, 6:28 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 32 min |
| Jul 17, 6:36 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 39 min |
| Jul 17, 6:49 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 56 min |
| Jul 17, 7:02 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Jul 17, 7:11 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 49 min |
| Jul 17, 8:00 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 45 min |
| Jul 18, 1:16 PM MST | Special Weather Statement | TWC | Graham | 44 min |
| Jul 18, 1:29 PM MST | Special Weather Statement | TWC | Santa Cruz | 46 min |
| Jul 18, 2:15 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 45 min |
| Jul 18, 2:47 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 43 min |
| Jul 18, 3:47 PM MST | Special Weather Statement | TWC | Cochise | 43 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.